Hail, Aurora
- When
- May 24, 9:44 AM CST
- Where
- Aurora County, Plankinton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.717, -98.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 24, 2:15 AM CST, 7 hours 29 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT MON MAY 24 2004 .DISCUSSION... PRECIP OVR FAR WRN CWA WEAKENING AS IT MOVES E INTO UPPER RIDGE AXIS. WL KEEP A SMALL CHC OF RW- EARLY MORNING W OF I29. BETTER ACTIVITY WL DEVELOP THIS AFTN AS S/W MOVE NEWD THRU CNTRL PLAINS WITH BNDRY OVR SRN NEB AND SRN IA LIFTS SLOWLY NWD...AND CDFNT MOVE ACRS CWA. THIS SHUD HELP TO TRIGGER SCT TRW ACRS THE CWA...ENDING FM W TO E LATE THIS AFTN AND EVE. THREAT OF SVR WX LATE AFTN AND EVE ACRS NW IA AS AIRMASS IN THAT AREA BECOMES UNSTABLE. AFTER PRECIP ENDS THIS EVE...SHUD SEE SOME CLEARING BEHIND S/W. ON TUES... CYC FLOW ALOFT WL SPREAD STRATUS SWD ACRS CWA AND WL GO MOCLDY N. CUD BE A FEW RW- SRN CWA AS ANOTHER WAVE MOVES ACRS CNTRL PLAINS. HWVR...LOW LEVELS QUITE DRY AND IT MAY ONLY TURN OUT TO BE VIRGA. SO WL LEAVE DRY FOR NOW. TEMPS TODAY WL BE WARMEST SERN CWA WHERE PERHAPS A LTL SUN WL OCCUR. ON TUES...CAA WL KEEP TEMPS BL NORM. SHUD WARM UP NICELY AHEAD OF NEXT FNT WHICH WL MOVE ACRS CWA LATE WED NITE INTO THU MORN. HAVE DROPPED PRECIP DURING DAY HOURS...BUT PERHAPS JUST ENUF LIFT AHEAD OF FNT LATE WED NITE INTO THU MORN E OF I29 TO PUT A SMALL POP IN. LOOKS LIKE ANOTHER S/W FRI AFTN AND NIGHT MAY TRIGGER SCT TRW. POT FOR SVR WX NOT GREAT...BUT AGAIN CUD SEE HEAVY RAINS SERN CWA. STILL QUITE A FEW DAYS AWAY AND TIMING OF S/WS WL BE DIFFICULT ALONG WITH PLACEMENT. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 951 AM CDT MON MAY 24 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST THIS MORNING. THERE WILL BE A THREAT FOR LARGE HAIL...UP TO QUARTER SIZE...GENERALLY ALONG AND SOUTH OF INTERSTATE 90. THE THREAT WILL SHIFT FROM SOUTH CENTRAL SOUTH DAKOTA THIS MORNING...TO SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND NORTHWEST IOWA THIS AFTERNOON. FLOODING... THE LITTLE SIOUX RIVER AT LINN GROVE IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD STAGE TODAY. THIS WILL CAUSE SOME MINOR FLOODING OF AGRICULTURAL LAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 900 AM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The Sioux Falls radar (KFSD), 142 km away, was scanning. The volume nearest the first event began at 15:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403325, 5403326.